Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 30, NWS Memphis, TN

December 21, 20135 counties in Mississippi

NWS Memphis, TN issued this tornado warning at Dec 21, 2013, 5:38 PM CST for 5 counties in Mississippi. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 5:38 PM CST (23:38 UTC)
Expired
Dec 21, 2013, 6:30 PM CST
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Coahoma County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 5:40 PM CSTTSTM WND DMGLula, MS*** 1 FATAL *** MOBILE HOME OVERTURNED AND SLAMMED INTO A TREE.
Dec 21, 5:43 PM CSTTSTM WND DMG4 S Dundee, MSHOME DAMAGED ALONG FLEET HARBOUR RD NEAR THE COAHOMA COUNTY LINE. POWER FLASHES ALSO REPORTED FROM ANOTHER SOURCE. POSSIBLE TORNADO.
Dec 21, 5:43 PM CSTTSTM WND DMGLula, MSUTILITY POLES AND LINES REPORTED DOWN IN THE LULA AND MOON LAKE AREAS.
Dec 21, 5:57 PM CSTTORNADO 110 Sw Senatobia, MSSTORM SURVEY INDICATED EF1 TORNADO WITH PATH LENGTH OF 6.2 MILES...PATH WIDTH OF 200 YARDS. BEGAN 10.1 MILES SOUTHWEST OF SENATOBIA AND ENDED FIVE MINUTES LATER 4.3 MILES SW OF SENATOBIA. 4 HOMES WITH ROOF DAMAGE. 2 STORY HOME RECEIVING DAMAGE OF COVERED PORCH
Dec 21, 5:57 PM CSTTORNADO 110 Sw Senatobia, MSSTORM SURVEY INDICATED EF1 TORNADO WITH PATH LENGTH OF 6.2 MILES...PATH WIDTH OF 200 YARDS. BEGAN 10.1 MILES SOUTHWEST OF SENATOBIA AND ENDED FIVE MINUTES LATER 4.3 MILES SW OF SENATOBIA. 4 HOMES WITH ROOF DAMAGE. 2 STORY HOME RECEIVING DAMAGE OF COVERED PORCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 12:01 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 518 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
518 m²/s²
0-3 km storm-relative helicity
610 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WFUS54 KMEG 212338
TORMEG
MSC027-107-119-137-143-220030-
/O.NEW.KMEG.TO.W.0030.131221T2338Z-131222T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 630 PM CST

* AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 12 MILES SOUTH OF DUNDEE...
  OR 11 MILES NORTH OF CLARKSDALE...MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHEASTERN COAHOMA...NORTHERN QUITMAN...NORTHWESTERN PANOLA...
  SOUTHERN TUNICA AND WESTERN TATE COUNTIES.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
  LAKE...FLOWER LAKE...HORSESHOE LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3442 9057 3444 9057 3472 9045 3472 9004
      3471 9003 3472 8997 3433 9019 3432 9062
TIME...MOT...LOC 2338Z 225DEG 74KT 3443 9042

$$
3 follow-up statements
894 
WWUS54 KMEG 212343 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CST SAT DEC 21 2013

MSC027-107-119-137-143-220030-
/O.CON.KMEG.TO.W.0030.000000T0000Z-131222T0030Z/
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-COAHOMA MS-
543 PM CST SAT DEC 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
NORTHEASTERN COAHOMA...NORTHWESTERN PANOLA...NORTHERN QUITMAN...
WESTERN TATE AND SOUTHERN TUNICA COUNTIES...

AT 544 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR RICH...OR 13 MILES SOUTHEAST OF HELENA...
MOVING NORTHEAST AT 70 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COAHOMA...
FALCON...LULA...PRICHARD...EVANSVILLE...CLAYTON...MAUD...FOX
ISLAND...AUSTIN...HAMLIN...TIBBS...GERLACH MILL...DOOLEY AND
JEFFRIES.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
  LAKE...FLOWER LAKE...HORSESHOE LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3442 9057 3444 9057 3472 9045 3472 9004
      3471 9003 3472 8997 3433 9019 3432 9062
TIME...MOT...LOC 2344Z 225DEG 74KT 3452 9031

$$
155 
WWUS54 KMEG 220000
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CST SAT DEC 21 2013

MSC027-220010-
/O.CAN.KMEG.TO.W.0030.000000T0000Z-131222T0030Z/
COAHOMA MS-
600 PM CST SAT DEC 21 2013

...THE TORNADO WARNING FOR NORTHEASTERN COAHOMA COUNTY IS
CANCELLED...

AT 600 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3472 9018 3472 9006 3471 9003 3472 8997
      3433 9019 3434 9034
TIME...MOT...LOC 0000Z 225DEG 74KT 3475 9003

$$

MSC107-119-137-143-220030-
/O.CON.KMEG.TO.W.0030.000000T0000Z-131222T0030Z/
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-
600 PM CST SAT DEC 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
NORTHWESTERN PANOLA...NORTH CENTRAL QUITMAN...WESTERN TATE AND
SOUTHEASTERN TUNICA COUNTIES...

AT 600 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ARKABUTLA...OR 9 MILES NORTHWEST OF 
SENATOBIA...MOVING NORTHEAST AT 70 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FALCON...
BUXTON...ASKEW...LONGTOWN...CYPRESS CORNER AND SARAH.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3472 9018 3472 9006 3471 9003 3472 8997
      3433 9019 3434 9034
TIME...MOT...LOC 0000Z 225DEG 74KT 3475 9003

$$
678 
WWUS54 KMEG 220012
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CST SAT DEC 21 2013

MSC107-119-137-143-220022-
/O.CAN.KMEG.TO.W.0030.000000T0000Z-131222T0030Z/
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-
612 PM CST SAT DEC 21 2013

...THE TORNADO WARNING FOR NORTHWESTERN PANOLA...NORTH CENTRAL
QUITMAN...WESTERN TATE AND SOUTHEASTERN TUNICA COUNTIES IS
CANCELLED...

AT 612 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3472 9018 3472 9006 3471 9003 3472 8997
      3433 9019 3434 9034
TIME...MOT...LOC 0012Z 225DEG 74KT 3492 8981

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Dec 21, 4:49 PM CST, 49 minutes earlier.

Area forecast discussion, Dec 21, 4:49 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST SAT DEC 21 2013

.UPDATE...UPDATED TO EXPAND FLASH FLOOD WATCH.

&&

.PREV DISCUSSION... /ISSUED 206 PM CST SAT DEC 21 2013/

CURRENTLY STORMS ARE GETTING THEIR ACT TOGETHER JUST TO THE
SOUTHWEST OF THE CWA..SO NOT MUCH TIME TO DISCUSS. LEADING
EDGE OF THE UPPER LEVEL SUPPORT IS SURGING INTO EAST TEXAS AND A
1000MB SURFACE LOW WAS JUST NOW ARKANSAS. TORNADO WATCH IN PLACE
FOR MOST OF THE MIDSOUTH COUNTIES ALONG AND EAST OF THE MS
RIVER...WITH STRONG BACKED WINDS CURRENTLY IN THE DELTA. SEEMS
VERY PROBABLE FOR A STRONG/SIGNIFICANT TORNADO TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING...AS MUCAPES MAY EXCEED 1500
J/KG. A WIND ADVISORY IS ALSO IN EFFECT TILL MIDNIGHT FOR THE AREA.

FURTHER WEST AND NORTH RAIN HAS BEEN HEAVY ON THE COLD SIDE OF THE
STALLED FRONT. LATEST RAIN AMOUNTS SHOW 4 TO 5 INCHES HAS ALREADY
FALLEN...WITH AN ADDITIONAL 2 TO 4 INCHES STILL POSSIBLE THROUGH
MIDNIGHT WHEN THE FLASHFLOOD WATCH EXPIRES. SOME REPORTS OF
FLOODING HAVE ALSO BEEN SENT TO THE OFFICE VIA SOCIAL MEDIA.

STORM IS EXPECTED TO LIFT OUT LATE TONIGHT WITH MID/UPPER LEVEL
DRY PUNCH MOVING INTO THE WESTERN COUNTIES. SOUTH WINDS WILL SHIFT
MORE SOUTHWEST TO WEST AND REMAIN BREEZY AS THE SURFACE LOW TRACKS
INTO THE MIDWEST. WINDS SHOULD DIMINISH BY MORNING HOWEVER. FOR
SUNDAY EXPECT MOSTLY CLOUDY CONDITIONS A CHANCE FOR SPRINKLES IN
THE EAST AND SOUTH AND TEMPERATURES REMAINING IN THE 40S AND 50S.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT
WITH PARTLY CLOUDY SKIES AND TEMPERATURES FALLING TO FREEZING FOR
POINTS NORTH OF INTERSTATE FORTY.

HOLIDAY WEEK...LOOKS TO BE BELOW NORMAL AND DRY THROUGH THE
PERIOD...WITH THE COLDEST DAY EXPECTED ON CHRISTMAS EVE...WHERE THE
NORTHERN COUNTIES WILL STRUGGLE TO REACH FREEZING. CONDITIONS
WILL REMAIN COLD CHRISTMAS EVE NIGHT WITH A BRIEF WARM UP ON
CHRISTMAS DAY AND ON THURSDAY. A REINFORCING COLD FRONT IS
ANTICIPATED LATE THURSDAY WITH SLIGHTLY COOLER HIGHS FOR THE LAST
WEEKEND OF 2013.

JAB

AVIATION...

A COLD FRONT HAS STALLED JUST TO THE WEST OF THE MISSISSIPPI
RIVER. TO THE WEST OF THE FRONT TO INCLUDE KJBR...EXPECT NORTHEAST
WINDS TO PERSIST THROUGH THE EVENING WITH MODERATE TO HEAVY RAIN
ALONG WITH IFR CIGS AND REDUCED VSBYS. RAIN AND STORMS SHOULD END
AROUND 03Z WITH A RETURN TO MVFR WRAP AROUND CLOUDS AND NORTHWEST
WINDS.

TO THE EAST OF THE FRONT...INCLUDING KMEM...KMKL...EXPECT A
CONTINUATION OF MVFR CIGS AND VICINITY THUNDERSTORM POTENTIAL
THROUGH MID TO LATE AFTERNOON. ADDITIONAL CONVECTION SHOULD FIRE
ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI DURING THE MID TO
LATE AFTERNOON INTO THE EVENING WITH TEMPORARY REDUCTIONS IN HEAVY
THUNDERSTORMS ALONG WITH IFR CIGS THROUGH EARLY EVENING. AFTER 01Z
TO 03Z...PREVAILING THUNDERSTORMS CAN BE EXPECTED THROUGH 06Z TO
07Z. CIGS SHOULD GO VFR LATER TONIGHT ALONG WITH NORTHWEST WINDS.

STORMS WILL HOLD OFF UNTIL LATER THIS EVENING AT KTUP WITH THE
POTENTIAL FOR A FEW SEVERE STORMS. RAIN AND STORMS WILL CLEAR KTUP
AFTER 09Z.

JLH

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  51  56  32  40 / 100  10  10   0
MKL  52  57  31  39 / 100  10  10   0
JBR  42  48  28  37 /  80  10  10   0
TUP  58  67  36  45 / 100  20  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-LEE AR-
     MISSISSIPPI-PHILLIPS-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
     PEMISCOT.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
     GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
     WEAKLEY.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Dec 21, 5:02 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CST SAT DEC 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
502 PM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
TIPTONVILLE TENNESSEE TO A FORREST CITY ARKANSAS LINE. THIS AREA
INCLUDES THE MAJORITY OF THE MIDSOUTH. PRIMARY THREATS INCLUDE
TORNADOES... A FEW OF WHICH COULD BE STRONG...AND DAMAGING WINDS.
LARGE HAIL WILL BE A SECONDARY THREAT.

AREAS WITH THE GREATEST RISK OF TORNADOES INCLUDE SOUTHWEST
TENNESSEE...INCLUDING THE MEMPHIS METROPOLITAN AREA... EAST
CENTRAL ARKANSAS...AND ALL OF NORTH MISSISSIPPI. PEAK TORNADO
RISK TIMING WILL RANGE FROM NOW UNTIL MIDEVENING.

BEYOND MIDEVENING TO MIDNIGHT...THE TORNADO RISK WILL
DECREASE...WHILE DAMAGING WIND THREAT CONTINUES OVER NORTHEAST
MISSISSIPPI AND WEST TENNESSEE.

AREAS NORTHWEST OF A TIPTONVILLE TO FORREST CITY LINE...A SLIGHT
RISK OF SEVERE THUNDERSTORMS OR STRONG THUNDERSTORMS EXISTS
THROUGH LATE AFTERNOON. THE PRIMARY THREATS INCLUDE DAMAGING WINDS
AND THE POSSIBILITY OF A BRIEF TORNADO.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE MIDSOUTH THROUGH
MIDNIGHT TONIGHT. THREE TO SIX INCH RAINFALL TOTALS WILL BE COMMON
WITH LOCALLY HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING.

In the hours before

Local storm report, Dec 21, 3:50 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TORNADO          9 W WEST MEMPHIS        35.15N 90.34W
12/21/2013                   CRITTENDEN         AR   TRAINED SPOTTER

            SEMIS OVERTURNED ON INTERSTATE FORTY NEAR MILE MARKER
            276. SHERIFF REPORTED TORNADO ON THE GROUND AND THEN
            RELAYED THE REPORT TO TRAINED SPOTTER.

&&

JAB
Local storm report, Dec 21, 3:57 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      11 SSW JONESBORO        35.67N 90.76W
12/21/2013                   POINSETT           AR   BROADCAST MEDIA

            WATER COVERING NEAR MILE LONG STRETCH OF SENETENY ROAD
            NEAR THE CRAIGHEAD AND POINSETT COUNTY LINE.

&&

JAB
Local storm report, Dec 21, 4:43 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     COVINGTON               35.57N 89.65W
12/21/2013                   TIPTON             TN   LAW ENFORCEMENT

            UTILITY POLES DOWN ALONG WEST LIBERTY AVE IN COVINGTON.

&&

JDS
Local storm report, Dec 21, 4:46 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      1 N JONESBORO           35.84N 90.69W
12/21/2013                   CRAIGHEAD          AR   TRAINED SPOTTER

            2.5 FEET OF WATER OVER PROSPECT ROAD AND BRITNEY LANE.
            CARS FLOODED.

&&

JDS
Local storm report, Dec 21, 4:56 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     2 W HUGHES              34.95N 90.51W
12/21/2013                   ST. FRANCIS        AR   EMERGENCY MNGR

            *** 3 INJ *** POSSIBLE TORNADO. TWO HOUSES COMPLETELY
            DESTROYED. THREE HOUSES WITH SIGNIFICANT ROOF DAMAGE. ONE
            SERIOUS INJURY AND 2 MINOR INJURIES. NUMEROUS TREES AND
            POWER LINES DOWN.

&&

JDS
Local storm report, Dec 21, 5:30 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HEAVY RAIN       UNION CITY              36.42N 89.05W
12/21/2013  M0.00 INCH       OBION              TN   EMERGENCY MNGR

            4.39 INCHES OF RAIN AS OF 516 PM STREET AND RURAL AREA
            FLOODING.

0516 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
12/21/2013                   OBION              TN   EMERGENCY MNGR

            4.39 INCHES OF RAIN RESULTING IN WIDESPREAD STREET
            FLOODING AS WELL AS RURAL FLOODING. WATER RISING QUICKLY
            IN UNION CITY. HWY 183 FLOODED.

&&

JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:59 PM CSTSevere Thunderstorm WarningMEGTunica46 min
Dec 21, 3:18 PM CSTSevere Thunderstorm WarningMEGDeSoto, Tunica42 min
Dec 21, 4:10 PM CSTSevere Thunderstorm WarningMEGDeSoto, Tunica35 min
Dec 21, 4:15 PM CSTFlash Flood WarningMEGCoahoma, DeSoto, Tate, Tunica3 hr
Dec 21, 4:31 PM CSTSevere Thunderstorm WarningMEGDeSoto44 min
Dec 21, 4:39 PM CSTSevere Thunderstorm WarningMEGDeSoto, Tunica51 min
Dec 21, 5:00 PM CSTSevere Thunderstorm WarningMEGCoahoma, Tunica45 min
Dec 21, 5:22 PM CSTTornado WarningMEGCoahoma, Quitman23 min
Dec 21, 5:25 PM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Quitman, Tate, Tunica35 min
Dec 21, 5:45 PM CSTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie30 min
Dec 21, 5:50 PM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more40 min
Dec 21, 5:52 PM CSTTornado WarningMEGDeSoto, Tate, Tunica38 min
Dec 21, 5:55 PM CSTTornado WarningMEGPanola, Quitman, Tate, Tunica35 min

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.